Skip to Content

Can u mix percocet and trazodone? or saphris and percocet?

Responses (1)

Rajive Goel 29 Oct 2010

Applies to: Percocet (acetaminophen/oxycodone), trazodone

MONITOR: Coadministration of oxycodone with serotonin reuptake inhibitors has been associated with development of the serotonin syndrome. The mechanism of interaction is unknown. Unlike other analgesics such as phenylpiperidine opioids (e.g., meperidine) and tramadol, oxycodone is not known to possess serotonergic activity and has not previously been associated with the serotonin syndrome. The report describes a bone marrow transplant patient who developed severe tremors and visual hallucinations after he dramatically increased his dosage of oxycodone while on a stable dosage of sertraline and cyclosporine. Discontinuation of cyclosporine did not completely resolve his hallucinations and had no effect on the tremors after 72 hours, which led to consideration of a possible sertraline-oxycodone interaction. The patient's symptoms resolved after sertraline was withheld and cyproheptadine (a central serotonin antagonist) administered. Serotonin syndrome is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.

MANAGEMENT: Until more data are available, caution is advised if oxycodone is prescribed in combination with serotonin reuptake inhibitors, particularly in complicated patients such as transplant patients who are also receiving cyclosporine. Patients should be monitored for symptoms of the serotonin syndrome during treatment. Particular caution is advised when increasing the dosages of these agents. If serotonin syndrome develops or is suspected during the course of therapy, all serotonergic agents should be discontinued immediately and supportive care rendered as necessary. Moderately ill patients may also benefit from the administration of a serotonin antagonist (e.g., cyproheptadine, chlorpromazine). Severe cases should be managed under consultation with a toxicologist and may require sedation, neuromuscular paralysis, intubation, and mechanical ventilation in addition to the other measures. Patients should also be advised of potentially additive central nervous system effects from these agents and to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them.

https://www.drugs.com/interactions-check.php?drug_list=2228-0,72-1135

Applies to: Percocet (acetaminophen/oxycodone), Saphris (asenapine)

MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.

MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

https://www.drugs.com/interactions-check.php?drug_list=72-1135,3168-13988

However for more details, please consult the doc/pharmacist who prescribed the meds, take care, be well & safe!

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions